View Full Version : Vyvanse to Strattera (heart rate)


nkucz43
12-18-13, 09:23 PM
Diagnosed with Generalized Anxiety, OCD, Developmental Coordination Disorder, and a pretty bad case of ADD recently. I'm 17 years old and was prescribed 30mg of Vyvanse to start off, and had to go the hospital because my heart rate was around 150. My family doctor immediately took me off it and didn't want me to take stimulants so I started a trial of Strattera. I started with a 25mg pill yesterday and felt great all day, relaxed, and could focus a little better. Today once again I felt great but I was running up the stairs and my heart started to race (naturally) but now I believe my anxiety is making things worse because my heart is still racing and it is all I can think about. Is it anxiety of the medicine? I can't tell. Should my family doctor or a physiatrist prescribe me medicine?

sarahsweets
12-19-13, 05:43 AM
For adhd, a psychiatrist is always better but since you have already been to the hospital for a heart beat issue you should follow up with a cardiologist. GP=overall health, psychiatrist=mental health and adhd, cardiologist= heart health.

nkucz43
12-19-13, 10:43 AM
For adhd, a psychiatrist is always better but since you have already been to the hospital for a heart beat issue you should follow up with a cardiologist. GP=overall health, psychiatrist=mental health and adhd, cardiologist= heart health.

Just left school because of my heart rate, all I can think about is my heart rate I'm almost positive it's my anxiety but I don't know what my doctor will do I have never had anxiety medicine and he won't put me on it probably so I don't know what to think. Going to see him soon, this should be interesting.

nkucz43
12-19-13, 11:32 AM
Just spoke with my doctor, he said Strattera won't increase my heart rate it's just my anxiety. I'm setting up an appointment with my physiologist, the lady who diagnosed me to learn some techniques to control my anxiety.

dvdnvwls
12-19-13, 02:02 PM
nkucz43: The way you've described this, it does sound like anxiety is a problem right now - good that you're going for some anxiety-reduction techniques.